There’s One Kind Of Halloween Candy That You Can Literally Overdose On


Happy Halloween – unless you’re a liquorice fan.

The FDA has issued a candy-related health warning, and it’ll spook fans of the black stuff.

The warning is now a yearly event from the Food and Drug Administration, which posted a reminder on its website urging people to keep their consumption to a minimum.

Why? Too much of it can cause serious health problems, including an irregular heart rhythm.

The problem is particularly prevalent in liquorice munchers aged 40 and upwards.

Black liquorice contains a sweetening compound called glycyrrhizin, which can cause a drop in potassium levels.

Low levels of this compound can cause some people to experience high blood pressure, swelling and even congestive heart failure, the FDA says.

It’s reversible, though; potassium levels return to normal after you stop eating too much of it.

The warning advice can be summed as; don’t eat too much liquorice in one go.

Oh, and if you do – particularly if you have an irregular heart rhythm – stop and call your doctor.

Source: Independent

Please share, follow and like us:

Bookmark the permalink.

Comments are closed